Louisiana, 2016Damaging Wind in Louisiana, December 17, 2016
December 17, 2016 · NWS JAN · 1 event in 1 county or zone
Showers and thunderstorms developed in association with a cold front moving through the region. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a cold front moving through the region. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 17, 9:02 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 17, 9:02 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
902 PM CST Sat Dec 17 2016
...THUNDERSTORMS TONIGHT FOLLOWED BY SHARPLY COLDER AIR ON SUNDAY...
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
A short term adjustment was made in the temperatures west of I-55
to reflect current METAR observations. Otherwise, no other changes
were made to the forecast.
Prior discussion below:
Now through Sunday:
Currently monitoring the strong arctic cold front working its way
southeast toward the Midsouth and Arklatex with numerous showers and
thunderstorms breaking out just ahead of this front. Temperatures
are obviously remarkably warm and humid ahead of this front and the
combination of the associated instability and environmental wind
shear is generating plenty of fuel to help organize severe
thunderstorms. However, atmospheric forcing to aid in shower growth
up to the size of thunderstorms is rather lacking, except in this
narrow mentioned corridor right ahead of the cold front.
It is in these areas just to the northwest of our region where the
main risk of severe thunderstorms will exist into early this
evening. As the arctic boundary gets closer to the Arklamiss Delta
tonight expect thunderstorms to finally get initiated in our region.
But the storms this evening in the northwest half of the forecast
area should still need the front itself to force their development
since deeper atmospheric lift will increasingly be trailing the
frontal boundary (and favoring anafrontal precipitation
orientation). There is a small risk some of the potentially potent
severe activity now organizing to our northwest could clip our far
northwest zones this evening, although it is more likely the current
convection will grow upscale into a squall line which will advance
through the northwest half of the CWA right along or just ahead of
the arctic front. The anticipated convective mode will contain some
potential for damaging winds with any risk of a tornado really
confined to those far northwest zones. By midnight (or shortly
after) we anticipate the cold front will be outrunning the
convection and forcing all storms to be elevated, thus removing the
severe weather risk pretty quickly and we will continue to focus a
limited risk for severe storms in the northwest half of the forecast
tonight.
The next low-end threat with system will be the slight potential for
a little wintry-type precipitation very late tonight into tomorrow
across our northern zones (before the tail end of the precipitation
clears east of the region). The consensus of high resolution short
range models is that the cold air will not catch up to the precip in
time to pose winter weather issues in our area. However, some of the
latest global models still do suggest a brief period of light sleet
or freezing rain in northern zones cannot be ruled out. In the worst
case an advisory may have to be issued for a few northern spots late
tonight because of the risk of slippery conditions on bridges and
overpasses. However, the better prospect is for rain to taper off
before wintry precip develops and for gusty winds to dry off roads
before freezing has a chance to occur. Of course we will monitor the
situation closely through the night but at this point will keep the
HWO and graphics clear in regard to winter wx potential.
Finally, worth pointing out that this will be quite a windy frontal
passage (although not quite as windy as the frontal passage which
occurred a few weeks back). A wind advisory will be in effect for
the northwest quarter of zones but elsewhere winds should likely
stay below advisory criteria. People should also be aware that these
northerly winds behind the front late tonight and tomorrow will
drive wind chills down into ranges not yet experienced this winter
and the level of cold will be extremely shocking in comparison to
today's anomalous warmth. /BB/
Sunday night through next Saturday:
The very cold airmass will remain a primary focus as we move beyond
the near term. Otherwise, an active pattern will bring on a couple
more chances for rain through the end of next week.
Though the surface front will be well south of the area by Sunday
evening, a ribbon of low level moisture will remain over the
southeast portion of the CWA as the 850 mb front hangs up from
Central LA through Southeast MS into S Central AL. This will allow
some light rain or drizzle to persist into the night in this area.
As the Arctic airmass seeps into the area, forecast soundings even
suggest the potential for very light freezing rain or freezing
drizzle early Monday morning around the Pine Belt. SREF precip type
probabilities aren't as bullish with this threat, and temps will be
borderline, so no wintry precip was added to the forecast for this
time frame for now. However, it is something we'll continue to
monitor.
What is more certain Sunday night into Monday morning is frigid
conditions across the entire area. Moderate cold advection will
continue through the night, with winds helping to prevent temps from
falling as far as they might otherwise. Opted for a consensus blend
of raw model temps for overnight lows. Still, these temps combined
with a continued brisk northerly breeze will result in wind chills
dropping into the teens by sunset over the Delta and across much of
the remainder of the area overnight. By the early morning hours,
single digit wind chills are possible over the northern portion of
the Delta. Mention of this has been added to the HWO and associated
graphics. A Wind Chill Advisory may become necessary for this portion
of the area as we get closer to tomorrow night.
A strong surface high will build across the southern Plains into the
Midwest late Sunday into Monday, with another uncomfortably chilly
day on tap Monday. Temps may again struggle to get above freezing in
our far NW, though at least filtered insolation will hopefully help
avoid that. With lighter wind expected Monday night/Tuesday morning,
some areas may get as cold as they did Monday morning. Fortunately,
wind chills will no longer be a major concern at that point.
A westerly upper jet will remain anchored just north of the area into
Tuesday, but it will dip southward on Wednesday as a strong upper
wave transits into the Midwest. This will bring a quick moving front
accompanied by a chance for showers across the region Wednesday into
Thursday. Limited return flow ahead of this system will reduce
potential for heavy precip. Though there will be a bit of a cool
down, the airmass behind this system will be much less frigid than
tonight's system. A secondary wave will dig into the southern Plains
late next week into next weekend, with yet another system developing
to our west Friday into Saturday and showers becoming possible over
our area by Saturday. /DL/
&&
.AVIATION...
00Z TAF discussion:
Very poor aviation weather conditions are expected tonight into
Sunday in association with a strong cold frontal passage. The worst
conditions (IFR ceilings/visibility due to SHRA/TSRA along with a
sharp wind shift and strong near surface winds) will be heralded in
by the frontal passage from NW-SE across the forecast area late
tonight into Sunday morning, and these conditions should last for a
few hours after passage. Most of the area will see VFR conditions
develop by late Sunday afternoon. The exception should be HBG where
MVFR category ceilings and -RA will linger. It should be noted that
a brief period of -FZRA/PL will be possible mainly in the GLH/GWO to
perhaps GTR area during the early morning hours, but any accumulation
would very light. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 38 39 28 42 / 92 51 6 5
Meridian 44 45 27 44 / 87 91 12 6
Vicksburg 37 38 25 39 / 96 24 3 3
Hattiesburg 50 53 31 46 / 69 80 18 11
Natchez 39 40 27 40 / 96 34 5 5
Greenville 31 33 21 34 / 99 10 0 0
Greenwood 33 36 22 39 / 95 18 1 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 AM CST Sunday for MSZ018-019-025>027-034-
035.
LA...None.
AR...Wind Advisory until 6 AM CST Sunday for ARZ074-075.
&&
12Hazardous weather outlook, Dec 17, 4:15 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST SAT DEC 17 2016
ARZ074-075-MSZ018-019-025>027-034-035-182215-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-
415 PM CST SAT DEC 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND SUNDAY
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS EVENING
GUSTY SOUTHERLY WINDS WILL CONTINUE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT AND THEN WILL SWITCH AROUND SHARPLY TO THE
NORTHWEST BEFORE MIDNIGHT AS THE FRONT PASSES THROUGH THE AREA.
SUSTAINED WINDS AROUND 20 TO 25 MPH WITH OCCASIONAL GUSTS FROM 35 TO
45 MPH WILL BE POSSIBLE DURING THIS TIME. NORTHERLY WINDS WILL REMAIN
GUSTY TOMORROW BUT SHOULD ONLY GUST AS HIGH AS 25 TO 35 MPH AFTER
TONIGHT.
IN ADDITION...THIS STRONG COLD FRONT MOVING THROUGH THE AREA THIS
EVENING WILL BRING THE THREAT FOR SEVERE THUNDERSTORMS. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH. HOWEVER, A TORNADO CANNOT
BE COMPLETELY RULED OUT.
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
WIND CHILL TEMPERATURES ARE EXPECTED TO BE BETWEEN 5 AND 9
DEGREES FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI LATER SUNDAY NIGHT THROUGH MONDAY
MORNING.
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
LAZ007>009-015-016-023>026-MSZ028>033-036>038-040>044-047>049-053-
054-059>061-182215-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-
415 PM CST SAT DEC 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND SUNDAY
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SUNDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT AND THEN WILL SWITCH AROUND SHARPLY TO THE
NORTHWEST LATE TONIGHT AS THE FRONT PASSES THROUGH THE AREA.
SUSTAINED WINDS FROM 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH
WILL BE POSSIBLE DURING THIS TIME. NORTHERLY WINDS WILL REMAIN GUSTY
TOMORROW AS WELL WITH WIND CHILL VALUES REMAINING IN THE UPPER 20S TO
LOWER 30S ALL DAY.
IN ADDITION...THIS STRONG COLD FRONT MOVING THROUGH THE AREA LATER
TONIGHT WILL BRING THE POSSIBILITY FOR A LINE OF SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH.
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
MSZ039-045-046-050>052-055>058-062>066-072>074-182215-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
415 PM CST SAT DEC 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TONIGHT AND SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
CURRENT WATCHES AND WARNINGS...
WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 17, 9:56 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
956 PM CST SAT DEC 17 2016
ARZ074-180430-
Ashley AR-
956 PM CST SAT DEC 17 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 1030
PM CST...
At 956 PM CST, Meteorologists were tracking a strong thunderstorm
over Lapile, or near Huttig, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
West Crossett around 1010 PM CST.
Crossett and North Crossett around 1015 PM CST.
Hamburg and Old Milo around 1025 PM CST.
Fountain Hill around 1030 PM CST.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas.
LAT...LON 3311 9214 3315 9211 3316 9212 3316 9214
3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3330 9200 3331 9198
3335 9199 3340 9190 3339 9177 3322 9165
3304 9211 3307 9211 3309 9214
TIME...MOT...LOC 0356Z 240DEG 48KT 3309 9224
17Special weather statement, Dec 17, 10:18 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
1018 PM CST SAT DEC 17 2016
ARZ074-LAZ007-180445-
Ashley AR-Morehouse LA-
1018 PM CST SAT DEC 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 1045
PM CST...
At 1018 PM CST, Meteorologists were tracking a strong thunderstorm 9
miles south of Huttig, moving northeast at 60 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 1035 PM CST.
Berlin around 1045 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northeastern Louisiana.
LAT...LON 3317 9176 3298 9165 3283 9206 3283 9207
3284 9206 3287 9208 3293 9207 3296 9208
3298 9208 3301 9207 3303 9209 3303 9211
TIME...MOT...LOC 0418Z 239DEG 52KT 3291 9216
17Special weather statement, Dec 17, 10:46 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
1046 PM CST SAT DEC 17 2016
ARZ074-LAZ007-180515-
Ashley AR-Morehouse LA-
1046 PM CST SAT DEC 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 1115
PM CST...
At 1045 PM CST, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving northeast at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 1055 PM CST.
Galion around 1100 PM CST.
Other locations impacted by this storm include Bonita and Mer Rouge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northeastern Louisiana.
LAT...LON 3310 9174 3282 9159 3270 9197 3271 9198
3270 9202 3271 9204 3270 9204 3270 9203
3269 9204 3273 9207 3274 9205 3276 9206
3279 9205 3282 9207 3284 9206 3288 9208
TIME...MOT...LOC 0445Z 239DEG 51KT 3282 9200
17Special weather statement, Dec 17, 10:52 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
1052 PM CST SAT DEC 17 2016
ARZ075-MSZ018-034-180515-
Chicot AR-Bolivar MS-Washington MS-
1052 PM CST SAT DEC 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 1115 PM CST...
At 1052 PM CST, Meteorologists were tracking a strong thunderstorm
over Lake Village, moving northeast at 60 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Greenville around 1105 PM CST.
Scott, Metcalfe, Winterville and Lamont around 1110 PM CST.
Benoit around 1115 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 300 AM CST for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3352 9079 3322 9124 3336 9139 3358 9117
3358 9115 3360 9113 3362 9113 3366 9109
3366 9108 3367 9106 3367 9103
TIME...MOT...LOC 0452Z 226DEG 51KT 3335 9125
17Thunderstorm Wind, Morehouse
- When
- December 17, 11:05 PM CST
- Where
- Morehouse County, 0.9 mi NE of Mer Rouge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 32.780, -91.790
There was damage to the roof of a house in Mer Rouge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Maryland, December 17, 20162 deaths · 12 injured · 18 events
- Winter Weather in Virginia, December 17, 20161 death · 4 injured · 27 events
- Winter Weather in Virginia, December 17, 20161 death · 5 injured · $20,000 · 1 event
- Extreme Cold in Minnesota, December 17 to 18, 20161 death · 1 injured · 43 events
- Extreme Cold in Wyoming, December 17, 20161 death · 7 events
- Hail and Damaging Winds in Tennessee, December 17 to 18, 2016$285,000 · 1 in hail · 41 events
- Tornado and Damaging Winds in Mississippi, December 17 to 18, 2016$270,000 · EF1 · 15 events
- Winter Storm in Ohio, December 17 to 18, 2016$825,000 · 9 events
- Dust Storm and High Wind in Texas, December 17, 2016$500,000 · 69 kt wind · 2 events
- Tornado and Hail in Arkansas, December 17, 2016$100,000 · EF1 · 6 events
- Frost and Freeze in California, December 17 to 20, 201662 events
- Damaging Winds and Strong Wind in Tennessee, December 17, 2016$90,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667571.